Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 14, 2013, 2:42 PM EDT for Franklin County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2013, 2:42 PM EDT (18:42 UTC)
- Expired
- Apr 14, 2013, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 109 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:57 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS52 KTAE 141842
SVRTAE
FLC037-141915-
/O.NEW.KTAE.SV.W.0086.130414T1842Z-130414T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM CDT SUN APR 14 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN FLORIDA...
* UNTIL 215 PM CDT/315 PM EDT/
* AT 140 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 31 MILES
SOUTHWEST OF ST GEORGE ISLAND...OR 15 MILES SOUTH OF CAPE SAN
BLAS...AND MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 2961 8508 2963 8515 2965 8516 2969 8509
2967 8506 2963 8509 2962 8507 2961 8502
2963 8495 2967 8489 2967 8482 2958 8504
2958 8505
TIME...MOT...LOC 1842Z 241DEG 37KT 2947 8527
$$
BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:49 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 14, 12:49 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM EDT Sun Apr 14 2013
...A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/
THIS EVENING FOR ALL THE FLORIDA COUNTIES...THEIR ADJACENT WATERS
AND FOR THE GEORGIA COUNTIES THAT BORDER FLORIDA....
.NEAR TERM [Through Tonight]...
UPDATED
At 1230 PM EDT, Warm front was located across extreme nrn gulf
sewd thru N/Cntrl FL Peninsula. Strong to severe storms continue
developing along and just to north of boundary across ERN Gulf
aided by vort max, and increased forcing and UVV ahead of upper
trough, and by 40-50kt H85 jet all moving quickly ewd. FL
Panhandle dew points hqve risen from 50s to low to mid 60s in last
hour plus via strong low level moisture transport ahead of this
jet. There exists sufficient deep layer shear to develop an
organized of cluster of storms along front as well as organized
bows via increasing upper divergence from approaching shortwave/
trough. This should allow these bows to reach ground this
aftn/early eve as warm front lifts nwd. there is also an increased
risk that meso-vortices along and north of boundary can generate
waterspouts and tornados including in discrete cells well ahead of
front. These are expected to increase with nwd lift of front.
South of front, over water dew points 68 to 72 degrees will favor
large cape and when combined with sufficient deep layer shear will
continue to favor supercells.
Heavy precipitation continues to be of concern today. Storm total
rainfall with this system has increased from the previous forecast
and is now totaling around 1.5-3". While this is below 6 hour
flash flood guidance, it could still cause areal flooding where
flooding frequently occurs and rises on area rivers.
Storms are expected to exit overnight. There will likely be enough
moisture leftover behind the system that areas fog will develop in
the early morning hours. With heavy cloud cover and precipitation
today, temperatures will not fluctuate much. Highs are expected
to rise only to the mid 60s in parts of SE AL and SW GA, and into
the upper 60s to low 70s elsewhere. Lows tonight will be in the
low to mid 60s.
&&
.SHORT TERM [Monday Through Tuesday]...
The short wave trough will be east of the area by Monday morning
allowing an upper ridge to build over FL and the far Southeast on
Monday and Tuesday. At the surface, the warm front will push into
our northern zones by midday and then begin to become more diffuse.
Deep layer southerly flow will bring warm and somewhat humid
conditions to the region for this time of year. Highs on Monday will
range from the lower 80s along the northern tier of zones and near
the coast to the mid 80s in the interior. Lows Monday night will be
in the mid 60s. Highs on Tuesday will reach the mid to upper 80s
with coastal counties cooled by a sea breeze topping out in the
lower 80s. The beaches will peak in the upper 70s. The dying front
and sea breeze will be the focus for the development of isolated
showers and thunderstorms both afternoons.
&&
.LONG TERM [Tuesday Night through Saturday]...
The period begins with amplified troughing over western states, weak
ridging over eastern states into the Atlantic with axis just off
the Eastern Seaboard. At the surface...high pressure will be
centered off the Mid-Atlantic coast with ridging WSW across the
Southeast region. The next cold front will still be well upstream.
This places local area in moist onshore flow with unseasonably
warm temps.
During the next few days, the western trough strengthens into the
Southern Plains Wed night with cold front from TX Northeastward
through the Upper Midwest. As the upper system lifts Northeastward
Thu into Fri, the front strengthens and moves southeastward into
the Western Gulf Thu night shunting the surface ridge
southeastward. It moves NW-SE across local area during Fri and
Fri night. In the wake of the front, much cooler air will build
into the local area.
Will go with AOB 20% PoPs into Thu night, then scattered PoPs Fri
into Fri evening with nil PoPs on Sat. Ahead of the front...expect
min temps Wed and Thu nights in low to mid 60s, then in the wake
of the front...mins drop to 55 to 60 Fri night. Max temps will
commence in the mid 80s Wed and Thu, drop to 75 to 80 with the
front on Fri over eastern areas, with low to mid 70s over the
northwest zones.
&&
.AVIATION...
[through 06Z Monday] A warm front will northward along the Gulf
coast starting around 12Z. ECP will be the first to go down to
MVFR, then TLH, then after 18Z DHN, ABY, and VLD will drop as a
line of thunderstorms develops and moves eastward. When storms are
heaviest, IFR to LIFR conditions can be expected. Once the storms
pass, low clouds will likely hang around for the remainder of the
period. There may be enough moisture left over for fog to form
just past the end of the 06Z period into the 12Z period.
&&
.MARINE...
A weak wave of low pressure will develop on a stationary front and
help pull the boundary northward as a warm front today. This front
will lift slowly across the waters today reaching the coast late in
the day. The gradient near the surface low will tighten sufficiently
to bring small craft advisory conditions to the western marine legs
for much of the day. Once the low and front move inland, the
gradient will relax once again and conditions will drop below
headline criteria. Light to moderate onshore flow is then expected
to persist into Thursday.
&&
.FIRE WEATHER...
With high rain chances Sunday and winds from the south through
Friday, relative humidity values will stay well above red flag
criteria through the period.
&&
.HYDROLOGY...
With storm total rainfall up to 3 inches in the FL Panhandle,
sharp rises are expected on some rivers in the western watersheds.
A few rivers like the Shoal and Choctawhatchee could rise to
bankfull.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 85 65 87 64 / 60 30 10 20 10
Panama City 67 81 69 82 67 / 40 10 10 20 10
Dothan 61 85 67 85 65 / 50 20 10 20 20
Albany 61 84 66 86 64 / 60 20 10 20 20
Valdosta 63 85 64 86 64 / 70 30 10 20 20
Cross City 65 83 64 87 63 / 60 30 10 20 10
Apalachicola 66 79 66 78 67 / 60 20 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
UPDATE...BLOCKHazardous weather outlook, Apr 14, 11:06 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1106 AM EDT SUN APR 14 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-151515- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1106 AM EDT SUN APR 14 2013 /1006 AM CDT SUN APR 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 6 PM EDT (5 PM CDT) FOR ALL THE FLORIDA COUNTIES THE GEORGIA COUNTIES THAT BORDER FLORIDA AND FOR THE ADJACENT WATERS... AS A WARM FRONT APPROACHES FROM THE SOUTH TODAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS THE BEST BET. HOWEVER TORNADOES ARE ALSO POSSIBLE NEAR THE WARM FRONT BOUNDARY. THE BEST CHANCE WILL BE ACROSS THE PANHANDLE WATERS AND ADJACENT COAST INTO MID AFTERNOON...TRANSLATING EAST AND NORTHEAST TO THE BIG BEND COAST AND ADJACENT WATERS INTO THE LATE AFTERNOON AND EARLY EVENING. PERIODS OF HEAVY RAIN ARE EXPECTED. HIGHEST TOTALS ARE EXPECTED IN THE FLORIDA PANHANDLE WHERE WIDESPREAD 3 INCH AMOUNTS WILL BE POSSIBLE. WHILE THIS IS NOT EXPECTED TO RESULT IN FLASH FLOODING...FLOODING OF POOR DRAINAGE AREAS IS LIKELY. THE STRONG TO SEVERE STORMS AND HEAVY RAIN WILL BE EAST OF THE AREA BY MID EVENING. ONE OTHER CONCERN WILL BE INCREASING WINDS OVER THE GULF WATERS SOUTH OF THE PANHANDLE. A SMALL CRAFT ADVISORY IS IN EFFECT THERE THROUGH THE DAYLIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON MONDAY AND TUESDAY AFTERNOONS WITH A GRADUAL INCREASE IN CONVECTIVE COVERAGE FROM WEDNESDAY THROUGH FRIDAY. THERE IS SOME CHANCE FOR STRONG TO SEVERE STORMS TO PRECEDE A COLD FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY. SPOTTERS SHOULD MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER OR FLOODING TO THE NWS. 850-942-8833 (31). BLOCK/WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:03 AM EDT | Small Craft Advisory | TAE | 18 hr | |
| Apr 14, 7:41 AM EDT | Special Weather Statement | TAE | Liberty | 34 min |
| Apr 14, 11:58 AM EDT | Special Marine Warning | TAE | 62 min | |
| Apr 14, 12:57 PM EDT | Special Marine Warning | TAE | 78 min | |
| Apr 14, 2:02 PM EDT | Special Marine Warning | TAE | 58 min | |
| Apr 14, 2:37 PM EDT | Special Marine Warning | TAE | 83 min | |
| Apr 14, 3:08 PM EDT | Special Marine Warning | TAE | 112 min | |
| Apr 14, 3:21 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 54 min |
| Apr 14, 3:31 PM EDT | Special Marine Warning | TAE | 29 min | |
| Apr 14, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 47 min |
| Apr 14, 3:51 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 39 min |
| Apr 14, 4:02 PM EDT | Special Marine Warning | TAE | 58 min | |
| Apr 14, 4:25 PM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 14, 4:31 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Wakulla | 44 min |
| Apr 14, 4:56 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 14, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 66 min |
| Apr 14, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.